Connect with others who understand.

sign up log in
About myPHteam
Real members of myPHteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Blood Pressure Medication

Blood Pressure Medication

I have very high blood pressure. Without medication it averages 190/107. If I take my blood pressure medication as directed and my blood goes into the normal range my chest start hurting and develop an ectopic heart beat. It got so bad I went to the er thanking I was having a heart attack. I was wondering if anyone else has experienced this and how they treat hypertension without those side effects.

A myPHteam Member said:

Ddavis971--I am on Metoprolol, 200 mg per day, Losartin, 100mg for BP, and Digoxin. When my blood pressure goes up, it really goes way up. I have A-Fib and when it acts up, my heart stutters it beats so fast. I haven't decided if the BP causes the A-Fib or if the A-Fib causes the other, they both come into play. And of course, one may not affect the other at all. It may be that I get really upset when my A-Fib gets out of control, so my BP goes way up. I have had the paddles put to me 17 times since 2004 to bring the A-Fib back to normal rhythm. It's very scary when your BP gets into stroke range. Mine is averaging 127/70 with all this medicine. I take other things for different conditions. I take 11 pills at night and 4 each morning. I'm also on O2 and CPAP. Talk to your doctor about it. Ask him point blank if you need more medicine for your BP. Tell him exactly how you are reacting and ask why the ectopic heart beat? Ask him to explain what is causing this? Is it A-Fib? Is it tachycardia? Get a clear diagnosis and then read all you can about your condition and do everything you can to mitigate it. Good luck and I hope you find out something quickly. If your doctor won't tell you anything, find one that will!

posted 13 days ago
A myPHteam Member said:

IHi, I was put on blood Pressure meds when I was 16 because mine was doing similar to what yours is doing now. I am now 73. You must change your diet. Sad but True. NO SALT whatsoever. That means NO SODIUM! You are going to have to start reading labels. Cut back on your meat consumption. No hot dogs or processed meat at all. When you start reading labels you will start wondering why you ever ate this type of food in the first place. Read about what vegetables are best for you to eat. The old saying, "You are what you eat". This is true. I have always enjoyed soup so I make soup in a crock pot and it can be very tasty when you find one you enjoy. You have many options and there are so many cook books you can find that will surprise you how good things taste. This will be hard to do at first but not having your heart feel like it is going to jump out of your chest makes it worthwhile. Let US know how you are doing. We all are having to alter our diets and maybe can help with some ideas. Happy Breathing.

.

posted 14 days ago
A myPHteam Member said:

Have you been diagnosed with chronic resistant hypertension? There are meds that will drop your BP immediately to a safer level. Hopefully your doctor will prescribe something! The chest pain, angina, there are meds for that too. Ask your doctor. Hope it gets better.

posted 11 days ago
A myPHteam Member said:

I am opposite. Getting my bp to a normal level is what makes my heart act weird. I take clonidine if my blood pressure gets in the 200/120 range. I have tried losartan and didn't do well. I usually feel my best if I can get 150/95 range. I took use cpap which helps a lot. Thank you so for sharing your story.

edited, originally posted 13 days ago
A myPHteam Member said:

dDavis971
What's the name of your blood pressure meds? Sometimes they are the culprit. Tell your Dr how you feel. Do not asap. Maybe you need to change bp meds

posted 14 days ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in